Evidence map›Paper›PMID 31275132›Full record

ArticleCase reports in dermatology

Severe Cutaneous Adverse Reactions during Tapering of High-Dose Systemic Steroid Therapy for Autoimmune Diseases: Implications for Non-HIV Immune Reconstitution Inflammatory Syndrome.

Hirohiko Sueki, Yuki Kitami, Hideaki Watanabe

Open access · goldAbstract readCase Reports
In one paragraph

Article in Case reports in dermatology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
0.9field-weighted citation impact, top 26% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 7 citations in OpenAlex.

  1. Review
  2. Article
  3. Article
  4. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Hirohiko SuekiDepartment of Dermatology, School of Medicine, Showa University, Tokyo, Japan.
Yuki KitamiDepartment of Dermatology, School of Medicine, Showa University, Tokyo, Japan.
Hideaki WatanabeDepartment of Dermatology, School of Medicine, Showa University, Tokyo, Japan.
Showa University · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We present 2 cases of severe cutaneous adverse reactions (SCARs) during the tapering of corticosteroids, following several courses of high-dose pulse therapy for Vogt-Koyanagi-Harada disease. Their general symptoms and mucous membrane lesions, including those of the eye, were milder than those usually seen in Stevens-Johnson syndrome/toxic epidermal necrolysis. Based on their initial presentation, these cases were not initially identified as SCARs, but continued to progress over the course of a few days. The mechanism underlying the paradoxical response to steroid administration seen in these patients can be interpreted as immune reconstitution inflammatory syndrome in human immunodeficiency virus-negative patients.

Indexed as

Immune reconstitution inflammatory syndromeSteroid pulse therapyStevens-Johnson syndrome/toxic epidermal necrolysisVogt-Koyanagi-Harada disease

Identifiers

PMID31275132
PMCPMC6600039
OpenAlexW2952017374

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.